Rich is beginning to have some emotional issues with his daily outlook on life.
Some of these are normal for patients who have cancer and are undergoing treatment.
In my mind combining chemotherapy with radiation at the same time is a pretty tough regime for the body to handle.
Some things that he is experiencing:
- No interest in things that were normally of interest
- Emotional numbness
- Feelings of no self worth
- Extreme Fatigue
He feels helpless, as if he can't do anything that he normally does.
He is extremely tired and fatigued all of the time and has developed severe trembling which seems to confuse the doctors.
I have an explanation for that which is pretty simple. Combine his medications, add anxiety, distress, emotional fatigue, and physical fatigue, and you will get shakiness.
Chemotherapy adds to this by giving these very same symptoms aside from the toxic side effects. Chemo of any kind can give a patient these feelings.
The 'cancer' diagnosis itself is a reason to send anyone into an emotional tailspin.
Since the Cetuximab treatment the emotional fall out is much worse than it was the previous week. This makes complete sense to me. But not to 'my patient'.
My once very strong independent husband, who was THE decision maker around our farm and house has suddenly had it yanked away from him.
This week has been an emotional roller-coaster that would give anyone a pause that is a caregiver.
Last night I held my husband for over an hour while he wept. This was the most I could do for him.
I felt helpless.
Where Flowers Bloom,
So does Hope.
And I continue to live by the advice found on multiple cancer sites.